Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 12, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Feb 5, 2010, 3:40 PM EST for Orange County, Osceola County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2010, 3:40 PM EST (20:40 UTC)
- Expired
- Feb 5, 2010, 4:30 PM EST
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 2:02 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762
WFUS52 KMLB 052040
TORMLB
FLC095-097-052130-
/O.NEW.KMLB.TO.W.0012.100205T2040Z-100205T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EST FRI FEB 5 2010
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN ORANGE COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...HOLLYWOOD STUDIOS...WINDERMERE...
ORLANDO INTERNATIONAL AIRPORT...OAK RIDGE...MGM STUDIOS...MAGIC
KINGDOM...EPCOT...
NORTHWESTERN OSCEOLA COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...CELEBRATION...KISSIMMEE...
INTERCESSION CITY...BUENA VENTURA LAKES...
* UNTIL 430 PM EST.
* AT 335 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES
SOUTHWEST OF ANIMAL KINGDOM...OR 13 MILES NORTHWEST OF
AUBURNDALE...MOVING NORTHEAST AT 50 MPH. THIS STORM HAS HAD A
LONG HISTORY OF ROTATION AND PRODUCED A WATERSPOUT AS IT MOVED
OVER MACDILL AIR FORCE BASE AS IT MOVED NEAR TAMPA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
BUENA VISTA...PLEASURE ISLAND...BAY HILL...DOCTOR PHILLIPS...SEA
WORLD...WET N WILD WATER PARK...UNIVERSAL STUDIOS...ORLOVISTA...
PINE CASTLE AND BELLE ISLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.
&&
LAT...LON 2845 8166 2857 8146 2835 8118 2823 8155
2825 8157 2826 8166
TIME...MOT...LOC 2038Z 239DEG 43KT 2825 8186
$$
MOSES3 follow-up statements
223
WWUS52 KMLB 052058
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
358 PM EST FRI FEB 5 2010
FLC095-097-052130-
/O.CON.KMLB.TO.W.0012.000000T0000Z-100205T2130Z/
OSCEOLA-ORANGE-
358 PM EST FRI FEB 5 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR
SOUTHWESTERN ORANGE AND NORTHWESTERN OSCEOLA COUNTIES...
AT 354 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ANIMAL KINGDOM...
OR 6 MILES WEST OF MGM STUDIOS...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CELEBRATION...DOCTOR PHILLIPS...MAGIC KINGDOM...EPCOT...LAKE BUENA
VISTA...VINELAND...BAY HILL...WINDERMERE...DOCTOR PHILLIPS...AND SEA
WORLD.
THIS STORM HAS HAD A HISTORY OF PRODUCING DAMAGE HAS IT MOVED ACROSS
THE TAMPA BAY AREA EARLIER TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
EAST CENTRAL FLORIDA.
&&
LAT...LON 2845 8166 2857 8146 2835 8118 2823 8155
2825 8157 2826 8166
TIME...MOT...LOC 2056Z 239DEG 43KT 2836 8165
$$
MOSES166
WWUS52 KMLB 052115 RRA
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EST FRI FEB 5 2010
FLC095-097-052130-
/O.CON.KMLB.TO.W.0012.000000T0000Z-100205T2130Z/
OSCEOLA-ORANGE-
415 PM EST FRI FEB 5 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR
SOUTHWESTERN ORANGE AND NORTHWESTERN OSCEOLA COUNTIES...
AT 408 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MAGIC KINGDOM...
MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KISSIMMEE...DOCTOR PHILLIPS...SEA WORLD...UNIVERSAL
STUDIOS...TANGELO PARK...BUENA VENTURA LAKES...OAK
RIDGE...ORLOVISTA...PINE CASTLE...EDGEWOOD...ORLANDO...BELLE ISLE
AND ORLANDO INTERNATIONAL AIRPORT
A SECONDARY STORM 10 MILES NORTHWEST OF LOUGHMAN HAS ALSO BEGUN TO
SHOW STRONG ROTATION AS IS CAPABLE OF PRODUCING A TORNADO. THIS
STORM WILL ALSO MOVE TO THE NORTHEAST AT 40 MPH ACROSS CELEBRATION
AND KISSIMMEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
&&
LAT...LON 2845 8166 2857 8146 2835 8118 2823 8155
2825 8157 2826 8166
TIME...MOT...LOC 2113Z 243DEG 35KT 2844 8151
$$
MOSES016
WWUS52 KMLB 052127
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
427 PM EST FRI FEB 5 2010
FLC095-097-052136-
/O.EXP.KMLB.TO.W.0012.000000T0000Z-100205T2130Z/
OSCEOLA-ORANGE-
427 PM EST FRI FEB 5 2010
...THE TORNADO WARNING FOR SOUTHWESTERN ORANGE AND NORTHWESTERN
OSCEOLA COUNTIES WILL EXPIRE AT 430 PM EST...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND NO
LONGER APPEARED CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE
WEATHER...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...HEAVY RAIN...DANGEROUS LIGHTNING STRIKES...AND GUSTY WINDS
WILL CONTINUE TO BE POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
EAST CENTRAL FLORIDA.
LAT...LON 2845 8166 2857 8146 2835 8118 2823 8155
2825 8157 2826 8166
TIME...MOT...LOC 2126Z 243DEG 35KT 2850 8138
$$
MOSESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Feb 5, 2:21 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Feb 5, 2:21 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EST FRI FEB 5 2010
...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA THROUGH 8 PM EST...
.DISCUSSION...
REST OF TODAY/TONIGHT...MAIN SFC LOW CONTINUES TO SWING OFF TO THE
NORTHEAST ACROSS THE DEEP SOUTH THIS AFTERNOON...WITH THE
PRE-FRONTAL SQUALL LINE MOVING IN FROM THE WEST COAST OF FLORIDA.
KTBW RADAR HAS BEEN SHOWING SOME EMBEDDED ROTATION AND STRONG WINDS
WITH THE CELLS IN THIS LINE AS IT CONTINUES TO MOVE EASTWARDS INTO
THE GULF COAST OF FL. MESOLOW ALONG THE SOUTHERN END OF THE FRONTAL
BOUNDARY CONTINUES TO DRIFT NORTHEASTWARDS AS WELL...WITH THE WARM
SST TEMPS OVER THE LOOP CURRENT IN THE GULF HELPING TO AIDE THE
BURST OF CONVECTIVE DEVELOPMENT.
LOW LEVEL WAA HAD BROUGHT TEMPS INTO THE MID 70S THIS AFTERNOON
ALONG WITH DEWPOINTS INTO THE MID AND UPPER 60S. THIS HAS
DESTABILIZED THE ENVIRONMENT A LITTLE MORE THAN MODELS INDICATED...
AS EVIDENT BY THE RAPIDLY DEVELOPING SCATTERED SHOWERS ACROSS THE
REGION.
WITH LITTLE CHANGE IN THE MID AND UPPER LEVEL DYNAMICS...THE MAIN
THREAT FOR STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING WILL
BE WITH THE IMMEDIATE SQUALL LINE AS IT PASSES ACROSS THE STATE. A
FEW STORMS THAT DEVELOP RIGHT AHEAD OF THE SQUALL LINE WILL ALSO BE
ABLE TO TAP INTO THE FAVORABLE ENVIRONMENT AND BECOME STRONG AS
WELL. THE MAIN THREAT CONTINUES TO BE FOR DAMAGING STRAIGHT LINE
WINDS...ESPECIALLY WITH STORMS AHEAD OF THE LINE. STRONG SHEAR WITH
THE ENVIRONMENT IMMEDIATELY PROCEEDING THE LINE WILL ALSO BRING THE
POSSIBILITY FOR ISOLATED TORNADOES.
SAT-SUN...FRONTAL BOUNDARY WILL CLEAR THE STATE BY EARLY MORNING
SATURDAY WITH BRISK NW LOCAL WINDS DEVELOPING DURING THE LATE
MORNING AND THROUGH THE AFTERNOON. DESPITE A CLEARING TREND..COLD
AIR ADVECTION WILL KEEP HIGHS ARE EXPECTED TO REMAIN ONLY IN THE 60S
NORTH OF THE SPACE COAST AND OSCEOLA COUNTY NORTHWARD WITH 70S
ELSEWHERE. DRY AND COOL CONDITIONS LINGER FOR SUNDAY WITH PARTLY
SUNNY SKIES EARLY. A MARINE SURGE OF NLY WIND IS ADVERTISED DURING
THE AFTERNOON SUNDAY WHICH WILL LIKELY INCREASE CLOUDINESS BY THE
LATTER HALF OF THE DAY FROM N-S.
NEXT WEEK...(PREVIOUS) PROGRESSION OF HIGH PRESSURE ACROSS THE OH
VALLEY AND MID ATLC SEABOARD MONDAY-TUE WILL VEER WINDS STEADILY
ONSHORE WITH NO MENTIONABLE RAIN CHANCES DUE TO LACK OF DEEP
MOISTURE. FORECAST REMAINS UNCERTAIN PAST MIDWEEK WITH MID LATITUDE
CYCLONE INDICATED OVER THE UPR MS VALLEY LATE TUE MOVING TWD THE
GREAT LAKES WED. WEAK LOW PRESSURE OVER THE GULF LACKS SIGNIFICANT
DEVELOPMENT...HOWEVER INCREASING BAROCLINICITY ASCD WITH APCH OF
WAVE AND HIGHER MOISTURE SUGGEST SLIGHTLY IMPROVING RAIN CHCS TOWARD
WED WITH NEXT FRONTAL PSG LATE WED. SOUTHERN STREAM SHOWS
SIGNIFICANT FALLING HGHTS TOWARD LATE NEXT WEEK ON GFS AND TO A
LITTLE LESSER EXTENT ON ECMWF. A MORE SIGNIFICANT RAIN MAKER MAY
TAKE SHAPE UPSTREAM TOWARD DAYS 6-7.
&&
.AVIATION...LINE OF SHRAS/ISO TSRA PRECEDING A COLD FRONT MOVING
THROUGH REGION FROM 21Z-02Z. THIS BAND OF PRECIPITATION WILL CREATE
TEMPO IFR CONDS IN SHRA AND TSRA...ALONG WITH GUSTY FRONT LOOKS TO
CLEAR THE AREA AFT 09Z TONIGHT WITH PREDOMINANT VFR CONDS RETURNING.
&&
.MARINE...THROUGH TONIGHT...SCA CONDS CONTINUE WITH BUOY 41009
SHOWING WINDS ALREADY UP TO 25 KTS FROM THE SE WITH SEAS
OCCASIONALLY UP TO 8-9FT. WINDS WILL CONTINUE TO VEER TO THE SOUTH
TODAY AHEAD OF THE FRONTAL BOUNDARY AND REMAIN AT 20-30 KTS. LINE OF
SHOWERS/ISO STORMS WILL APPROACH NRN WATERS BY MI AFT...MOVING
QUICKLY OFFSHORE AS BAND CONTINUES A SOUTHWARD PROGRESSION OVER THE
AREA INTO THE EVENING HOURS. A FEW STRONG TO SEVERE STORMS WITH WIND
GUSTS OVER 35 KTS AND ISOLATED WATERSPOUTS MAY BE POSSIBLE WITH THIS
LINE. AS FRONT PUSHES SOUTH WINDS WILL SHIFT TO THE WEST TONIGHT AND
REMAIN ELEVATED OVERNIGHT.
SAT-SUN...ADVISORY WINDS OVER ALL THE WATERS THROUGH SATURDAY
AFTERNOON WITH A POST-FRONTAL OFFSHORE ORIENTED FETCH PRODUCING
HIGHEST SEAS OVER THE OUTER WATERS. WINDS EXPECTED TO ABATE SUNDAY
BEFORE APPROACH OF NLY SURGE SUNDAY AFTERNOON INCREASES WINDS FRONT
N TO S DURING THE AFTERNOON. HEADLINES MAY BE REQUIRED ONCE AGAIN
OVER THE OUTER WATERS FOR THIS SUNDAY EVENT. WINDS/SEAS SLOWLY
DECREASE MON-TUE AND NEXT FRONT IS EXPECTED ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 56 66 39 60 / 50 0 10 10
MCO 57 66 43 63 / 60 0 0 10
MLB 59 71 42 63 / 60 0 10 10
VRB 62 72 43 64 / 60 0 10 10
LEE 55 66 40 62 / 50 0 0 10
SFB 57 68 42 63 / 50 0 10 10
ORL 56 69 43 63 / 60 0 10 10
FPR 60 73 42 65 / 60 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...MOSES
LONG TERM....GLITTO
RADAR...VOLKMER/CRISTALDIHazardous weather outlook, Feb 5, 9:33 AM EST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 933 AM EST FRI FEB 5 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060415- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 933 AM EST FRI FEB 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE GULF COAST INTO GEORGIA TODAY...BRINGING A COLD FRONTAL BOUNDARY THROUGH THE CENTRAL FLORIDA PENINSULA THIS AFTERNOON AND EVENING. A LINE OF SHOWERS AND STORMS WILL ACCOMPANY THIS FRONT...AND IS EXPECTED TO REACH THE FAR NORTHWESTERN PORTIONS OF THE REGION ACROSS LAKE AND NORTHERN VOLUSIA COUNTIES BETWEEN 2 AND 4 PM THIS AFTERNOON. THIS LINE IS EXPECTED TO REACH INTO THE ORLANDO METRO BETWEEN 4 AND 6 PM...SOUTHERN BREVARD AND OSCEOLA COUNTIES BETWEEN 5 AND 7 PM...AND PUSH THROUGH THE TREASURE COAST LATE THIS EVENING. THE ENVIRONMENT DEVELOPING OVER THE CENTRAL AND SOUTHERN PENINSULA TODAY WILL LEAD TO STRONG WIND SHEAR...AND THOUGH WEAK INSTABILITY WILL LIMIT THE COVERAGE OF STORMS...THE THREAT REMAINS FOR ISOLATED STRONG TO SEVERE STORMS AS THE LINE MOVES THROUGH THE REGION. PRIMARY THREATS WILL BE STRAIGHT LINE WIND GUSTS IN EXCESS OF 45 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. THERE WILL ALSO EXIST A SMALL CHANCE FOR A TORNADO SHOULD STORMS DEVELOP ROTATION. ...HIGH WIND IMPACT... WINDS WILL CONTINUE OUT OF THE SOUTH AT 20 TO 25 MPH AHEAD OF AN APPROACHING COLD FRONT OVER THE EASTERN GULF OF MEXICO. THE STRONG AND GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. A LAKE WIND ADVISORY IS IN EFFECT FROM 10 AM UNTIL 7 PM THIS EVENING. ...RIP CURRENT IMPACT... SOUTH TO SOUTHEAST WINDS UP TO 20 MPH WILL RESULT IN A NORTHWARD FLOWING CURRENT ALONG THE BEACHES WHICH WILL KNOCK SWIMMERS OFF THE SANDBAR AND INTO DEEPER WATER. NEVER ENTER THE WATER ALONE AND NEVER ATTEMPT TO SWIM DIRECTLY AGAINST CURRENTS THAT OCCUR IN THE SURF ZONE. ALSO AVOID SWIMMING NEAR PIERS AND JETTIES WHERE SEAWARD FLOWING RIP CURRENTS COULD BE STRONG. ...MARINE THUNDERSTORM GUST IMPACT... A BAND OF SHOWERS AND STORMS AHEAD OF A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND MOVE SOUTHWARD OVER EAST CENTRAL FLORIDA AND THE COASTAL WATERS THIS EVENING. SHOWERS AND STORMS ALONG THE LINE WILL MOVE QUICKLY TOWARDS THE NORTHEAST AND OFFSHORE WITH THE POTENTIAL TO PRODUCE GUSTS ABOVE 35 KNOTS. ...WATERSPOUT IMPACT... ANY STRONGER SHOWERS AND STORMS THAT MOVE OFFSHORE INTO THE INTRACOASTAL AND ATLANTIC WATERS LATE THIS AFTERNOON INTO THE EVENING HOURS WILL HAVE THE POTENTIAL TO PRODUCE ISOLATED WATERSPOUTS. ...WIND AND SEA IMPACT... SOUTH TO SOUTHEAST WINDS WILL REMAIN AROUND 20 TO 25 KNOTS AHEAD OF AN APPROACHING COLD FRONT THROUGH THIS AFTERNOON...BUILDING SEAS TO 7 TO 9 FEET. AS THE COLD FRONT MOVES SOUTH OVER THE AREA TONIGHT WINDS WILL VEER TO THE WEST AND REMAIN ELEVATED. THIS WILL CONTINUE TO CREATE HAZARDOUS BOATING CONDITIONS ACROSS THE ENTIRE COASTAL WATERS WITH A SMALL CRAFT ADVISORY REMAINING IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MARINE CONDITIONS WILL REMAIN HAZARDOUS INTO THE WEEKEND AS COLD FRONT MOVES SOUTH OF THE AREA AND BRISK WEST TO NORTHWEST WINDS DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AS THE LINE OF SHOWERS AND STORMS MOVES THROUGH THIS AFTERNOON AND EVENING AND SELF ACTIVATE IF NEEDED. MOSES
In the hours before
Special weather statement, Feb 5, 1:40 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 140 PM EST FRI FEB 5 2010 FLZ054-058-059-051915- INDIAN RIVER-OKEECHOBEE-ST. LUCIE- 140 PM EST FRI FEB 5 2010 ...DEVELOPING THUNDERSTORMS MOVING ACROSS OKEECHOBEE COUNTY MOVING NORTHEAST... AT 138 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG STORM 7 MILES SOUTHEAST OF FORT DRUM...MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE EXTREME NORTHWEST SECTIONS OF SAINT LUCIE COUNTY AND CENTRAL AND EASTERN PORTIONS OF INDIAN RIVER COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES MID LEVEL ROTATION IN THIS DEVELOPING STORM. THIS STORM MAY BE CAPABLE OF PRODUCING A FUNNEL CLOUD AS IT TRACKS NORTHEASTWARD THROUGH 215 PM. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. MRV
Special weather statement, Feb 5, 1:56 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 156 PM EST FRI FEB 5 2010 FLZ047-053-051930- OSCEOLA-SOUTHERN BREVARD COUNTY- 156 PM EST FRI FEB 5 2010 ...DEVELOPING THUNDERSTORMS ACROSS SOUTHERN OSCEOLA COUNTY MOVING QUICKLY NORTHEAST... AT 151 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG STORM 15 MILES SOUTH OF KENANSVILLE. THE STORM WAS MOVING NORTHEAST AT 40 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. 15
Special weather statement, Feb 5, 2:28 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 228 PM EST FRI FEB 5 2010 FLZ054-058-059-064-052030- INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE- 228 PM EST FRI FEB 5 2010 ...SHOWERS AND A FEW ROTATING THUNDERSTORMS WITH STRONG GUSTY WINDS AFFECTING OKEECHOBEE...SAINT LUCIE...MARTIN AND INDIAN RIVER COUNTIES... AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER FORT DRUM...MOVING NORTHEAST AT 35 MPH. OTHER STORMS WERE LOCATED NEAR FORT PIERCE...ROSELAND AND SEBASTIAN...AND SOUTHWEST OF STUART. THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. THESE STORMS HAVE ALSO SHOWN PERSISTENT MODERATE TO WEAK ROTATION... SO THERE IS THE POTENTIAL FOR STRONG STORMS TO RAPIDLY SPIN UP INTO TORNADOES FROM OKEECHOBEE COUNTY EASTWARD ACROSS THE TREASURE COAST COUNTIES. MORE STORMS WILL APPROACH THIS AREA FROM LATE AFTERNOON INTO THIS EVENING...AND A TORNADO WATCH IS IN EFFECT UNTIL 8 PM. CRISTALDI
Special weather statement, Feb 5, 2:31 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 231 PM EST FRI FEB 5 2010 FLZ047-052000- SOUTHERN BREVARD COUNTY- 231 PM EST FRI FEB 5 2010 ...DEVELOPING STRONG THUNDERSTORMS MOVING NORTHEAST TOWARD MELBOURNE... AT 229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 7 MILES SOUTH OF CAMP HOLLY FISH CAMP. THE STORM WAS MOVING NORTHEAST AT 40 MPH. THIS STORM WILL AFFECT... WEST MELBOURNE... MELBOURNE... EAU GALLIE... AND SATELLITE BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. 15
Special weather statement, Feb 5, 3:33 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 333 PM EST FRI FEB 5 2010 FLZ045-053-144-052115- ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY- 333 PM EST FRI FEB 5 2010 ...STRONG THUNDERSTORM TO MOVE ACROSS SOUTHWESTERN LAKE...SOUTHWESTERN ORANGE...AND NORTHWESTERN OSCEOLA COUNTY... AT 325 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG STORM 28 MILES SOUTH OF GROVELAND...NORTHWEST OF POLK CITY..MOVING NORTHEAST AT 50 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE ANIMAL KINGDOM...BAY HILL...MAGIC KINGDOM...WINDERMERE AND ORLOVISTA. THIS STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. THESE STORMS HAVE ALSO SHOWN PERSISTENT WEAK TO MODERATE ROTATION...SO THERE IS THE POTENTIAL FOR THIS STRONG STORM TO RAPIDLY SPIN UP TORNADOES AS IT MOVES ACROSS THIS AREA. MOSES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 4:03 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 15 hr |
| Feb 5, 2:33 PM EST | Special Marine Warning | MLB | 57 min | |
| Feb 5, 3:59 PM EST | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 46 min |
| Feb 5, 4:05 PM EST | Tornado Warning | MLB | Volusia | 40 min |
| Feb 5, 4:13 PM EST | Special Marine Warning | MLB | 2 hr | |
| Feb 5, 4:24 PM EST | Severe Thunderstorm Warning | MLB | Osceola | 51 min |
| Feb 5, 4:58 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Orange, Osceola | 62 min |
| Feb 5, 5:15 PM EST | Special Marine Warning | MLB | 73 min |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.